Taiwanese Journal of Mathematics

NONLINEAR SIMULTANEOUS APPROXIMATION IN COMPLETE LATTICE BANACH SPACES

Donghui Fang Fang, Chong Li, and Xianfa Luo

Full-text: Open access

Abstract

This paper is concerned with the problem of nonlinear best simultaneous approximations in conditional complete lattice Banach spaces with a strong unit. Characterization results of the best simultaneous approximation from simultaneous suns and suns are established. A counterexample, to which the characterization theorem for convex sets due to Mohebi ( Numer. Funct. Anal. Optim., 25 (2004), 685-705) fails, is provided and a corrected version of the theorem is presented.

Article information

Source
Taiwanese J. Math., Volume 12, Number 9 (2008), 2373-2385.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405185

Digital Object Identifier
doi:10.11650/twjm/1500405185

Mathematical Reviews number (MathSciNet)
MR2479061

Zentralblatt MATH identifier
1181.41031

Subjects
Primary: 41A28: Simultaneous approximation 26B25: Convexity, generalizations

Keywords
conditional complete lattices Banach space sun simultaneous sun simultaneous approximation characterization

Citation

Fang, Donghui Fang; Li, Chong; Luo, Xianfa. NONLINEAR SIMULTANEOUS APPROXIMATION IN COMPLETE LATTICE BANACH SPACES. Taiwanese J. Math. 12 (2008), no. 9, 2373--2385. doi:10.11650/twjm/1500405185. https://projecteuclid.org/euclid.twjm/1500405185


Export citation

References

  • D. Amir and J. Mach, Chebyshev centers in normed spaces, J. Approx Theory, 40 (1984), 364-374.
  • G. Birkhoff, Lattice Theorey, Vol. 25, American Mathematical Society, Colloquium Publications, 1967.
  • D. Braess, Nonlinear Approximation Theory, Springer-Verlag, 1986.
  • B. Brosowki and F. Deutch, On some geometric properties of suns, J. Approx. Theory, 10 (1974), 245-267.
  • N. V. Efimove and S. B. Stechkin, Some properties of Chebyshev sets, Dokl. Akad. Nauk. SSSR, 118 (1958), 17-19.
  • J. H. Freilich and H. W. Mclaughlin, Approximation of bounded sets, J. Approx. Theorey, 34 (1982), 146-158.
  • H. E. Lacey, The Isometry Theory of Classical Banach Spaces, Springer-Verlag, 1974.
  • P. J. Laurent and D. Pai, On simultaneous approximation, Numer. Funct. Anal. Optim., 19 (1998), 1045-1064.
  • C. Li, Strong uniqueness of the restricted Chebyshev center with respect to an RS-set in a Banach space, J. Approx. Theory, 135 (2005), 35-53.
  • C. Li and G. A. Watson, A class of best simultaneous approximation problems, Comput. Math. Appl., 31 (1996), 45-53.
  • C. Li and G. A. Watson, On best simultaneous approximation, J. Approx. Theory, 91 (1997), 332-348.
  • C. Li and G. A. Watson, Best simultaneous approximation of an infinite set of functions, Comput. Math. Appl., 37 (1999), 1-9.
  • C. Li and G. A. Watson, On nonlinear simultaneous Chebyshev approximation problems, J. Math. Anal. Appl., 288 (2003), 167-181.
  • X. F. Luo, C. Li and J. S. He, Restricted $p$-centers for sets in real locally convex spaces, Numer. Funct. Anal. Optim., 26 (2005), 407-426.
  • P. D. Milman, On the best simultaneous approximation in normed linear spaces, J. Approx. Theory, 20 (1977), 223-238.
  • H. Mohebi, Downward sets and their best simultaneous approximation properties with applications, Numer. Funct. Anal. Optim., 25 (2004), 685-705.
  • H. Mohebi and A. M. Rubinov, Best approximation by downward sets with applications, Anal. in Theory and Appl., 22 (2006), 20-40.
  • H. Mohebi and E. Naraghirad, Closed convex sets and their best simultaneous approxiamtion properties with applications, Optim. Letters, 1 (2006), 1-16.
  • B. N. Sahney and S. P. Singh, On the best simultaneous approximation in Banach spaces, J. Approx. Theory, 35 (1982), 222-224.
  • I. Singer, Best Approximation in Normed Linear Spaces by Elements of Linear Subspace, Springer-Verlag, 1970.
  • S. Y. Xu and C. Li, Characterization of best simultaneous approximation, Acta Math. Sinica, 30 (1987), 528-535 (in Chinese).
  • S. Y. Xu and C. Li, Characterization of best simultaneous approximation, Approx. Theory and its Appl., 3(1987), 190-198.
  • S. Y. Xu, C. Li and W. S. Yang, Nonlinear Approximation Theory in Banach Sapces, Beijing: Science Press, 1997, (in Chinese).